Alert archive / Hawaii / Gale Warnings in 2014

Gale Warning 3, NWS Honolulu, HI

December 30, 2014

NWS Honolulu, HI issued this gale warning at Dec 30, 2014, 7:53 AM HST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2014, 7:53 AM HST (17:53 UTC)
Expired
Dec 30, 2014, 5:46 PM HST
In force
10 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WHHW70 PHFO 301753 AAA
MWWHFO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
753 AM HST TUE DEC 30 2014

UPDATED TO INCLUDE GALE WARNING FOR THE KAUAI LEEWARD WATERS

...WIND AND SEAS WILL RISE AS A COLD FRONT MOVES ACROSS THE
AREA...

.A COLD FRONT WILL MOVE IN FROM THE NORTHWEST TODAY AND QUICKLY
MOVE DOWN THE ISLAND CHAIN THROUGH WEDNESDAY...RESULTING IN A
QUICK BURST OF STRONG NORTHERLY WINDS AND NORTHWEST SWELL.

PHZ112-310215-
/O.UPG.PHFO.SC.Y.0054.000000T0000Z-150101T0400Z/
/O.NEW.PHFO.GL.W.0003.141230T1753Z-141231T0600Z/
/O.NEW.PHFO.SC.Y.0055.141231T0600Z-150101T0400Z/
KAUAI LEEWARD WATERS-
753 AM HST TUE DEC 30 2014

...GALE WARNING IN EFFECT UNTIL 8 PM HST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM HST THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 8 PM THIS EVENING TO 6 PM HST WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...WINDS WILL INCREASE THROUGH THE DAY PEAKING
  LATE THIS AFTERNOON THROUGH EARLY THIS EVENING AS THE FRONT
  MOVES THROUGH. EXPECT SOUTHWEST WINDS TO BECOME NORTHWEST AS THE
  FRONT PASSES. WINDS WILL BECOME WINDS 20 TO 30 KNOTS FOR MOST OF
  THE WATERS WITH WINDS TO 35 KNOTS IN THE KAULAKAHI CHANNEL. ALSO
  EXPECT GUSTS TO 45 KNOTS. SEAS WILL RISE AND BECOME ROUGH AT 7
  TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-111-113>115-117-122-310215-
/O.CON.PHFO.SC.Y.0054.000000T0000Z-150101T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-
753 AM HST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTH TO NORTHWEST WINDS AT 20 TO 30 KNOTS
  INCREASING THROUGH THE DAY. SEAS WILL RISE TO 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ116-118-120-121-310215-
/O.CON.PHFO.SC.Y.0054.000000T0000Z-141231T1600Z/
KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-
753 AM HST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTH TO NORTHWEST WINDS WILL STRENGTHEN TO 
  15 TO 25 KNOTS BY THIS AFTERNOON. SEAS WILL RISE TO SEAS 7 TO 
  11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
2 follow-up statements
515 
WHHW70 PHFO 310133
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST TUE DEC 30 2014

...WIND AND SEAS RISE AS A COLD FRONT MOVES ACROSS THE AREA...

.A COLD FRONT IS MOVING ACROSS THE AREA FROM THE NORTHWEST. IT
WILL CONTINUE TO QUICKLY MOVE DOWN THE ISLAND CHAIN THROUGH
WEDNESDAY. THIS WILL RESULT IN A QUICK BURST OF STRONG NORTHERLY
WINDS AND NORTHWEST SWELL.

PHZ112-310630-
/O.CON.PHFO.GL.W.0003.000000T0000Z-141231T0600Z/
/O.CON.PHFO.SC.Y.0055.141231T0600Z-150101T0400Z/
KAUAI LEEWARD WATERS-
333 PM HST TUE DEC 30 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM HST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
6 PM HST WEDNESDAY. 

* WINDS AND SEAS...NORTHWEST WINDS WINDS 20 TO 30 KNOTS FOR MOST
  OF THE WATERS WITH WINDS TO 35 KNOTS IN THE KAULAKAHI CHANNEL.
  ALSO EXPECT GUSTS TO 45 KNOTS. ROUGH AND STEEP SEAS AT 7 TO 13
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-111-113>115-117-122-310630-
/O.CON.PHFO.SC.Y.0054.000000T0000Z-150101T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-
333 PM HST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTH TO NORTHWEST WINDS AT 20 TO 30 KNOTS.
  ROUGH AND STEEP SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ116-118-120-121-310630-
/O.CON.PHFO.SC.Y.0054.000000T0000Z-141231T1600Z/
KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-
333 PM HST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS. ROUGH
  AND STEEP SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
731 
WHHW70 PHFO 310346
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
546 PM HST TUE DEC 30 2014

...WIND AND SEAS RISE AS A COLD FRONT MOVES ACROSS THE AREA...

.A COLD FRONT IS MOVING ACROSS THE AREA FROM THE NORTHWEST. IT
WILL CONTINUE TO QUICKLY MOVE DOWN THE ISLAND CHAIN THROUGH
WEDNESDAY. THIS WILL RESULT IN A QUICK BURST OF STRONG NORTHERLY
WINDS AND NORTHWEST SWELL.

PHZ112-311415-
/O.CAN.PHFO.GL.W.0003.000000T0000Z-141231T0600Z/
/O.EXT.PHFO.SC.Y.0055.141231T0346Z-150101T0400Z/
KAUAI LEEWARD WATERS-
546 PM HST TUE DEC 30 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 
 
* WINDS AND SEAS...NORTHWEST WINDS WINDS 20 TO 30 KNOTS. ROUGH AND
  STEEP SEAS AT 7 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-111-113>115-117-122-311415-
/O.CON.PHFO.SC.Y.0054.000000T0000Z-150101T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS-
546 PM HST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTH TO NORTHWEST WINDS AT 20 TO 30 KNOTS. 
  ROUGH AND STEEP SEAS 7 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ116-118-120-121-311415-
/O.CON.PHFO.SC.Y.0054.000000T0000Z-141231T1600Z/
KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-
546 PM HST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS. 
  ROUGH AND STEEP SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 30, 7:00 AM HST, 53 minutes earlier.

Area forecast discussion, Dec 30, 7:00 AM HST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
700 AM HST TUE DEC 30 2014

.UPDATE...
PREFRONTAL CONVERGENCE BANDS ARE BEGINNING TO DEVELOP NEAR MAUI
COUNTY AND NEAR KAUAI. ALL OF THE HIGH RESOLUTION GUIDANCE SHOWS
THESE BANDS CONTINUING TO DEVELOP DURING THE DAY AS THE FRONT
APPROACHES. THUS HAVE UPDATED TO INCREASE POPS AND SKY COVER OVER
THE SMALLER ISLANDS THROUGH THE MORNING. REST OF THE FORECAST IS
UNCHANGED AT THIS TIME.

&&

.SYNOPSIS...
LIGHT WINDS AND DRY AND STABLE CONDITIONS CURRENTLY IN PLACE WILL
CHANGE FROM WEST TO EAST TODAY AND TONIGHT AS A FRONT PASSES OVER
THE ISLANDS. WINDS WILL STEADILY INCREASE AHEAD OF THE FRONT...
BECOMING BREEZY AND GUSTY...ESPECIALLY IN AREAS PRONE TO DOWNSLOPING
SOUTHWESTERLY WINDS. THE FAST MOVING FRONT WILL REACH KAUAI BY MID
DAY...MOVE TO OAHU AND MOLOKAI LATE IN THE AFTERNOON...THEN PASS
DOWN THE REST OF THE ISLAND CHAIN OVERNIGHT. A PERIOD OF RATHER DRY
NORTHERLY FLOW IS EXPECTED WEDNESDAY INTO NEW YEARS DAY...LIKELY
FOLLOWED BY ACTIVE WEATHER THURSDAY NIGHT INTO SATURDAY.

&&

.PREV DISCUSSION.../ISSUED 400 AM HST TUE DEC 30 2014/
DRY AND STABLE CONDITIONS WITH LIGHT WINDS WILL BE CHANGING THIS
MORNING. CURRENTLY...COOL AND DRY PERSIST...AS OVERNIGHT TEMPS
HAVE DROPPED INTO THE LOW TO MID 60/S IN MOST LOCATIONS NEAR SEA
LEVEL. RIDGING ALOFT IS RAPIDLY ERODING AS A STRONG MID TO UPPER
LEVEL TROUGH NEARS. THE INVERSION AT LIHUE HAS LIFTED TO ALMOST
5500 FT...WHILE THE INVERSION AT HILO REMAINS NEAR 4000 FT...AND
PRECIPITABLE WATER VALUES...THOUGH STILL DRY AT ABOUT 0.8 OF AN
INCH...CONTINUE TO CREEP UP. UNDER THESE STABLE AND DRY CONDITIONS
THIN STRATOCUMULUS CLOUDS HAVE FORMED OVER MUCH OF THE REGION.
THESE CLOUDS WILL BURN OFF QUICKLY THIS MORNING...AND MORE
SIGNIFICANT CHANGES WILL DEVELOP THROUGHOUT THE DAY.

A COLD FRONT WILL SWEEP DOWN THE ISLAND CHAIN LATER TODAY AND
TONIGHT...BRINGING BREEZY AND GUSTY WINDS. GENERALLY MODEST RAINFALL
WILL ACCOMPANY THE FRONT...THOUGH WE COULD SEE A LINE OF FAST-MOVING
AND BRIEFLY HEAVY SHOWERS EMBEDDED WITHIN THIS FEATURE. THE
STRONGEST PORTION OF THE MID TO UPPER LEVEL TROUGH DRIVING THE FRONT
WILL PASS JUST NORTH OF THE STATE...LIMITING THE THUNDERSTORM THREAT
TO KAUAI AND WATERS NORTH OF THE SMALLER ISLANDS...BUT DYNAMICS OF
THIS SYSTEM SHOULD SUPPORT GUSTY WINDS AHEAD OF AND BEHIND THE
FRONT...MAKING WINDS THE MAIN AREA OF CONCERN. PORTIONS OF THE
ISLANDS PRONE TO DOWNSLOPING SOUTHWESTERLY WINDS WILL EXPERIENCE
SOME STRONG GUSTS AHEAD OF AND ALONG THE FRONT. SOME POCKETS OF 40
MPH GUSTS ARE POSSIBLE OVER AND DOWNWIND OF TERRAIN...BUT WIND
ADVISORY CONDITIONS ARE UNLIKELY AS THE GFS IS PREDICTING 850 MB
WINDS TO TOP OUT AT AROUND 30 KT. THE TIMING FOR FRONTAL PASSAGE IS
ROUGHLY KAUAI MID DAY...OAHU AND MOLOKAI LATE AFTERNOON...MAUI IN
THE EVENING...THEN DOWN TO THE BIG ISLAND TONIGHT.

A PERIOD OF RATHER DRY...POST-FRONTAL NORTHERLY WINDS IS DUE
WEDNESDAY INTO NEW YEARS DAY. THE FRONT WILL WASH OUT EAST OF THE
BIG ISLAND ON WEDNESDAY AS A SURFACE LOW FORMS SEVERAL HUNDRED MILES
NORTH OF THE STATE. BIG ISLAND COULD SEE SOME LINGERING MOISTURE ON
WEDNESDAY WHILE THE REST OF THE STATE SEE LIMITED WINDWARD RAINFALL
DUE TO A DRY POST-FRONTAL AIRMASS WITH PRECIPITABLE WATER VALUES
WELL UNDER AN INCH. NORTHERLY WINDS WILL GRADUALLY DECLINE NEW YEARS
EVE AND DAY AS SURFACE RIDGING JUST NORTH OF THE STATE BREAKS DOWN
AHEAD OF THE NEXT WEATHER SYSTEM. RATHER DRY CONDITIONS SHOULD
HOLD...AND TEMPERATURES WILL BE COOL AS DEW POINTS SHOULD BE IN THE
50/S.

ACTIVE WEATHER IS EXPECTED LATE THURSDAY NIGHT INTO SATURDAY. THE
UPPER TROUGH THAT MOVES IN WITH THE FRONT WILL FLATTEN OUT AND
WEAKEN ON WEDNESDAY BUT WILL LINGER OVERHEAD. A STRONG WESTERN
PACIFIC JET STREAM WILL DROP A STRONG SHORTWAVE ALOFT INTO THIS
TROUGH...LIKELY TRIGGERING A ROUND OF ACTIVE WEATHER OVER THE STATE.
THE DETAILS REMAIN UNCLEAR...BUT IF THE GFS AND ECMWF VERIFY...
STRONG THUNDERSTORMS ARE POSSIBLE...MAINLY ON FRIDAY AND FRIDAY
NIGHT.

AN EXTENDED PERIOD OF ELEVATED WINDS IS DUE FOR THE HIGH SUMMITS OF
THE BIG ISLAND AND TO A LESSER DEGREE ON MAUI. THE MID-LEVEL TROUGH
DRIVING TODAY/S FRONT WILL LEAD TO A SHARP INCREASE IN SUMMIT WINDS
THROUGH THE DAY...LIKELY REACHING HIGH WIND WARNING LEVELS BY
MID DAY. THE VERY WINDY CONDITIONS WILL BACK OFF ON WEDNESDAY BUT
ARE EXPECTED TO REMAIN ABOVE WIND ADVISORY LEVELS ON MAUNA KEA AND
MAUNA LOA. ANOTHER ROUND OF VERY STRONG WINDS IS DUE AGAIN BY NEW
YEARS DAY THROUGH FRIDAY AS THE NEXT SHORTWAVE ALOFT AFFECTS THE
ISLANDS. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE HIGH BIG ISLAND
SUMMITS THROUGH EARLY WEDNESDAY MORNING...AND A WIND ADVISORY HAS
BEEN ISSUED FOR HALEAKALA SUMMIT ON MAUI FOR THE SAME TIME PERIOD.

&&

.AVIATION...
EXPECT AIRMET TANGO FOR STRENGTHEN SLY WINDS AND AIRMET SIERRA FOR
MTN OBSC ABV 025 AFT 19Z TO GO INTO EFFECT WITH THE 16Z PACKAGE...
AFFECTING KAUAI. THESE CONDS SHOULD BE SPREADING TO OAHU AND MOLOKAI
AFT 22Z. THIS WEATHER IS RELATED TO A FRONT MOVING DOWN THE ISLAND
CHAIN. REFER TO DISCUSSION ABOVE FOR MORE DETAILS.

&&

.MARINE...
ALTHOUGH WINDS ARE CURRENTLY LIGHT...SOUTHWESTERLY WINDS WILL
STEADILY INCREASE THIS MORNING AS A FRONT NEARS THE ISLANDS. A SMALL
CRAFT ADVISORY...SCA...HAS BEEN ISSUED FOR MOST WATERS AS FRESH TO
STRONG SOUTHWESTERLY WINDS DEVELOP AHEAD OF THE FRONT. FRESH TO
STRONG WINDS WILL SHIFT OUT OF THE NORTHWEST BEHIND THE FRONT ACROSS
KAUAI WATERS THIS AFTERNOON AND OVER MOST OTHER WATERS OVERNIGHT. IN
ADDITION...LOCALLY GENERATED WIND WAVES COMBINED WITH BUILDING
NORTHWEST SWELL WILL CREATE HAZARDOUS SEAS OF 10 FT OR MORE. SCA
CONDITIONS WILL LINGER INTO WEDNESDAY WITH WINDS DECLINING ON NEW
YEARS EVE.

A NORTHWEST SWELL WILL BUILD LATER TODAY AND TONIGHT. THIS SWELL
COMBINED WITH FRESH TO STRONG NORTHWEST WINDS BEHIND THE FRONT WILL
PRODUCE VERY ROUGH SURF AROUND THE ADVISORY LEVEL ACROSS NORTH
FACING SHORES...THOUGH WE HAVE ELECTED TO MONITOR BUOY 51101 TRENDS
TO DETERMINE IF SURF WILL REACH THE 15 FOOT ADVISORY LEVEL. NORTH
SHORE SURF WILL REMAIN ELEVATED ON WEDNESDAY AND WILL BE REINFORCED
ON NEW YEARS EVE AND DAY BY A SHORT-PERIOD NORTH SWELL GENERATED BY
A LOW DEVELOPING SEVERAL HUNDRED MILES NORTH OF THE STATE. A MIX OF
MODERATE...LONG PERIOD NORTHWEST SWELL AND SHORT PERIOD NORTH SWELL
WILL CONTINUE INTO THE WEEKEND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 AM HST WEDNESDAY FOR BIG ISLAND
SUMMITS.

WIND ADVISORY UNTIL 6 AM HST WEDNESDAY FOR HALEAKALA SUMMIT.

SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI
NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-MAUI
COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAIWI CHANNEL-
MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL.

&&

UPDATE...R BALLARD
PREV DISCUSSION/MARINE/AVIATION...WROE/LAU

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:19 PM HSTSmall Craft AdvisoryHFO51 hr
Dec 29, 3:35 PM HSTHigh Wind WatchHFOHawaii, Kalawao12 hr
Dec 30, 3:33 AM HSTHigh Wind WarningHFOHawaii6 days
Dec 30, 3:33 AM HSTWind AdvisoryHFOKalawao24 hr
Dec 30, 7:53 AM HSTSmall Craft AdvisoryHFO34 hr
Dec 30, 11:13 AM HSTSpecial Marine WarningHFO62 min
Dec 30, 11:29 AM HSTWinter Weather AdvisoryHFOHawaii19 hr
Dec 30, 1:10 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Dec 30, 1:54 PM HSTAreal Flood AdvisoryHFOKauai3 hr

Nearby

Gale Warnings in Hawaii, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.